Alert archive / Tennessee / River Flood Warnings in 2022

River Flood Warning 3, NWS Nashville, TN

January 20, 2022Perry County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 20, 2022, 10:43 AM CST for Perry County, Tennessee. It took effect at Jan 21, 2022, 1:50 AM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2022, 10:43 AM CST (16:43 UTC)
In effect from
Jan 21, 2022, 1:50 AM CST
Expired
Jan 22, 2022, 1:29 AM CST
In force
24 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 15.82 ft at Jan 21, 2022, 2:00 PM CST.

actionminormoderate101501/2001/2101/2201/23
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

592 
WGUS44 KOHX 201643
FLWOHX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Nashville TN
1043 AM CST Thu Jan 20 2022

...The National Weather Service in Nashville TN has issued a Flood 
Warning for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville, Flat Woods...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 445 AM CST.

&&


TNC135-211045-
/O.NEW.KOHX.FL.W.0003.220121T0750Z-220122T1630Z/
/LBVT1.1.ER.220121T0750Z.220121T1800Z.220122T1030Z.NO/
1043 AM CST Thu Jan 20 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Buffalo River Near Lobelville.

* WHEN...From late tonight to late Saturday morning.

* IMPACTS...At 16.0 feet, Flood waters cover Route 438 south of 
  Lobelville near Beardstown and it may be impassable. Extensive 
  agricultural land along the river is flooded as well.

* ADDITIONAL DETAILS...
  - At 10:30 AM CST Thursday the stage was 11.7 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 15.5 feet early
    tomorrow afternoon. It will then fall below flood stage early
    Saturday morning.
  - Flood stage is 14.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

Rose
3 follow-up statements
822 
WGUS84 KOHX 210950
FLSOHX

Flood Statement
National Weather Service Nashville TN
350 AM CST Fri Jan 21 2022

...The Flood Warning continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1000 PM CST.

&&


TNC135-220400-
/O.CON.KOHX.FL.W.0003.000000T0000Z-220122T1630Z/
/LBVT1.1.ER.220121T0548Z.220121T1800Z.220122T1030Z.NO/
350 AM CST Fri Jan 21 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Buffalo River Near Lobelville.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 16.0 feet, Flood waters cover Route 438 south of 
  Lobelville near Beardstown and it may be impassable. Extensive 
  agricultural land along the river is flooded as well.

* ADDITIONAL DETAILS...
  - At 3:30 AM CST Friday the stage was 14.7 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 AM CST Friday was 14.7 feet.
  - Forecast...The river is expected to rise to a crest of 15.5
    feet this afternoon. It will then fall below flood stage late
    tonight.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.4 feet on 12/26/1988.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

Barnwell
137 
WGUS84 KOHX 220320
FLSOHX

Flood Statement
National Weather Service Nashville TN
920 PM CST Fri Jan 21 2022

...The Flood Warning continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

For the Buffalo River...including Lobelville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1030 AM CST.

&&


TNC135-221630-
/O.CON.KOHX.FL.W.0003.000000T0000Z-220122T1630Z/
/LBVT1.1.ER.220121T0548Z.220121T1945Z.220122T0945Z.NO/
920 PM CST Fri Jan 21 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Buffalo River Near Lobelville.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd 
  begin to flood. Leeper Bottom and Qualls Bend Rd become flooded as 
  well. Water approaches portions of Highway 438 south of Lobelville 
  near Beardstown.
  At 16.0 feet, Flood waters cover Route 438 south of Lobelville 
  near Beardstown and it may be impassable. Extensive agricultural 
  land along the river is flooded as well.

* ADDITIONAL DETAILS...
  - At 8:30 PM CST Friday the stage was 15.2 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CST Friday was 15.9 feet.
  - Forecast...The river is expected to fall below flood Saturday
    morning and continue falling to 7.0 feet Wednesday evening.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.2 feet on 03/31/1965.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

Whitehead
313 
WGUS84 KOHX 220729
FLSOHX

Flood Statement
National Weather Service Nashville TN
129 AM CST Sat Jan 22 2022

...The Flood Warning is cancelled for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-220830-
/O.CAN.KOHX.FL.W.0003.000000T0000Z-220122T0729Z/
/LBVT1.1.ER.220121T0548Z.220121T1945Z.000000T0000Z.NO/
129 AM CST Sat Jan 22 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Buffalo River Near Lobelville.

* ADDITIONAL DETAILS...
  - At 12:30 AM CST Saturday the stage was 13.8 feet and falling.
  - Forecast...The river is expected to fall to 7.0 feet
    Wednesday evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782


$$

Barnwell

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 20, 6:08 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 20, 6:08 AM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
608 AM CST Thu Jan 20 2022

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

With almost all of wintry mixture having moved east of mid state
region, updated suite of forecast products to remove early this
morning wording in zone forecast product. Also what looks to be
potentially flurries on regional radar mosiac imagery and some
reports of flurries at surface observation sites upstream across
southwestern KY, added chance of flurries to forecast across mid
state region through remainder of early morning hours today.
Tweaked hourly temperature, dewpoint, and wind speed/direction
grids blending them with associated previously forecasted hourly
gridded values. Remainder of forecast continues to be on track.

&&

.AVIATION...
12Z TAF DISCUSSION.

CSV could see a couple more light snow showers in the next couple
of hours, otherwise, precipitation has moved out of Middle TN
terminals. MVFR cigs will linger at CKV, BNA, MQY through most of
the daylight hours before scattering to VFR cigs. CSV will
maintain IFR cigs through mid afternoon before improving to MVFR
for the remainder of the taf period. North winds will be around
10-15 kts with some gusts to around 20 kts through 21/00z. After
21/00z north winds will remain around 10 kts but the gusts should
diminish.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........Reagan
Hazardous weather outlook, Jan 20, 3:42 AM CST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
342 AM CST Thu Jan 20 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-211100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
342 AM CST Thu Jan 20 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Patchy black ice formation will be likely on elevated surfaces,
bridges, overpasses, and secondary shaded roadways through
morning hours today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:02 PM CSTRiver Flood AdvisoryOHXDavidson31 hr
Jan 19, 10:25 PM CSTRiver Flood AdvisoryOHXBedford7 hr
Jan 20, 4:35 AM CSTRiver Flood AdvisoryOHXGiles29 hr
Jan 20, 4:38 AM CSTRiver Flood AdvisoryOHXLawrence19 hr
Jan 20, 4:40 AM CSTRiver Flood AdvisoryOHXHickman6 hr
Jan 20, 4:47 AM CSTRiver Flood AdvisoryOHXPerry6 hr
Jan 20, 10:38 AM CSTRiver Flood WarningOHXPerry4 min
Jan 20, 10:41 AM CSTRiver Flood WarningOHXHickman25 hr
Jan 20, 11:55 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne5 days
Jan 20, 11:56 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson48 hr
Jan 20, 11:58 AM CSTRiver Flood AdvisoryOHXPerry, Wayne12 hr
Jan 20, 12:01 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson12 hr
Jan 20, 12:02 PM CSTRiver Flood AdvisoryOHXHumphreys66 hr

Nearby

River Flood Warnings in Tennessee, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.